Advertisement

On Laporta’s 4-loop sunrise formulae

  • Yajun ZhouEmail author
Article

Abstract

We prove Laporta’s conjecture which relates the 4-loop sunrise diagram in 2-dimensional quantum field theory to Watson’s integral for 4-dimensional hypercubic lattice. We also establish several related integral identities proposed by Laporta, including a reduction of the 4-loop sunrise diagram to special values of Euler’s gamma function and generalized hypergeometric series:
$$\begin{aligned}&\frac{4 \pi ^{5/2}}{\sqrt{3}}\left\{ \frac{\sqrt{3} }{2^6 }\left[ \frac{\Gamma \left( \frac{1}{3}\right) }{\sqrt{\pi }}\right] ^9\, _4F_3\left( \left. \begin{array}{c}\frac{1}{6},\frac{1}{3},\frac{1}{3},\frac{1}{2}\\ \frac{2}{3},\frac{5}{6},\frac{5}{6}\end{array} \right| 1\right) -\frac{2^{4}}{3}\left[ \frac{\sqrt{\pi }}{\Gamma \left( \frac{1}{3}\right) }\right] ^9\, _4F_3\left( \left. \begin{array}{c}\frac{1}{2},\frac{2}{3},\frac{2}{3},\frac{5}{6}\\ \frac{7}{6},\frac{7}{6},\frac{4}{3}\end{array} \right| 1\right) \right\} . \end{aligned}$$

Keywords

Watson integrals Bessel functions Feynman integrals Sunrise diagrams 

Mathematics Subject Classification

33C05 33C10 33C20 (Primary) 81T18 81T40 81Q30 (Secondary) 

Notes

Acknowledgements

A large proportion of this work has been assembled from my research notes on hypergeometric series, which were prepared at Princeton in 2012. I thank Prof. Weinan E (Princeton University and Peking University) for running a seminar on mathematical problems in quantum fields at Princeton, covering both 2-dimensional and \((4-\varepsilon )\)-dimensional theories. I am grateful to Dr. David Broadhurst for many fruitful communications on recent progress in the arithmetic properties of Feynman diagrams. In particular, I thank him for suggesting the challenging integral identity in (1.11).

References

  1. 1.
    Bailey, D.H., Borwein, J.M., Broadhurst, D., Glasser, M.L.: Elliptic integral evaluations of Bessel moments and applications. J. Phys. A, 41(20):205203 (2008). arXiv:0801.0891v2 [hep-th]
  2. 2.
    Bailey, W.N.: Some transformations of generalized hypergeometric series, and contour integrals of Barnes’s type. Q. J. Math. 3, 168–182 (1932)CrossRefGoogle Scholar
  3. 3.
    Bailey, W.N.: Some infinite integrals involving Bessel functions (II). J. Lond. Math. Soc. S1–11(1), 16–20 (1936)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bateman, H.: Higher Transcendental Functions, vol I. McGraw-Hill, New York, NY (1953). (compiled by staff of the Bateman Manuscript Project: Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, Francesco G. Tricomi, David Bertin, W. B. Fulks, A. R. Harvey, D. L. Thomsen, Jr., Maria A. Weber and E. L. Whitney)Google Scholar
  5. 5.
    Bateman, H.: Table of Integral Transforms, vol II. McGraw-Hill, New York, NY (1954). (compiled by staff of the Bateman Manuscript Project: Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, Francesco G. Tricomi, David Bertin, W. B. Fulks, A. R. Harvey, D. L. Thomsen, Jr., Maria A. Weber and E. L. Whitney)Google Scholar
  6. 6.
    Berndt, B.C.: Ramanujan’s Notebooks (Part V). Springer, New York, NY (1998)CrossRefGoogle Scholar
  7. 7.
    Bloch, Spencer, Kerr, Matt, Vanhove, Pierre: A Feynman integral via higher normal functions. Compos. Math. 151(12), 2329–2375 (2015). arXiv:1406.2664v3 [hep-th]MathSciNetCrossRefGoogle Scholar
  8. 8.
    Borwein, J.M., Straub, A., Wan, J.: Three-step and four-step random walk integrals. Exp. Math. 22(1), 1–14 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Borwein, J.M., Straub, A., Wan, J., Zudilin, W.: Densities of short uniform random walks. Canad. J. Math. 64(5), 961–990 (2012). (With an appendix by Don Zagier) arXiv:1103.2995v2 [math.CA]
  10. 10.
    Broadhurst, D.: Elliptic integral evaluation of a Bessel moment by contour integration of a lattice Green function (2008). arXiv:0801.4813v3 [hep-th]
  11. 11.
    Broadhurst, D.: Multiple zeta values and modular forms in quantum field theory. In: Schneider, C., Blümlein, J. (eds.) Computer Algebra in Quantum Field Theory, Texts & Monographs in Symbolic Computation, pp. 33–73. Springer, Vienna (2013)CrossRefGoogle Scholar
  12. 12.
    Broadhurst, D.: Feynman integrals, \({L}\)-series and Kloosterman moments. Commun. Number Theory Phys. 10(3), 527–569 (2016). arXiv:1604.03057v1 [physics.gen-ph]MathSciNetCrossRefGoogle Scholar
  13. 13.
    Broadhurst, D: \({L}\)-series from Feynman diagrams with up to 22 loops. In: Workshop on Multi-loop Calculations: Methods and Applications, Paris, France, June 7, 2017. Séminaires Internationaux de Recherche de Sorbonne Universités. https://multi-loop-2017.sciencesconf.org/data/program/Broadhurst.pdf
  14. 14.
    Broadhurst, D.: Combinatorics of Feynman integrals. In: Combinatoire Algébrique, Résurgence, Moules et Applications, Marseille-Luminy, France, June 28, 2017. Centre International de Rencontres Mathématiques. http://library.cirm-math.fr/Record.htm?idlist=29&record=19282814124910000969
  15. 15.
    Broadhurst, D.: Feynman integrals, beyond polylogs, up to 22 loops. In: Amplitudes 2017, Edinburgh, Scotland, UK, July 12, 2017. Higgs Centre for Theoretical Physics. https://indico.ph.ed.ac.uk/event/26/contribution/21/material/slides/0.pdf
  16. 16.
    Broadhurst, D.: Combinatorics of feynman integrals. In: Programme on “Algorithmic and Enumerative Combinatorics”, Vienna, Austria, Oct 17, 2017. Erwin Schrödinger International Institute for Mathematics and Physics. http://www.mat.univie.ac.at/~kratt/esi4/broadhurst.pdf
  17. 17.
    Broadhurst, D.: Feynman integrals, \({L}\)-series and Kloosterman moments. In: Elliptic Integrals, Elliptic Functions and Modular Forms in Quantum Field Theory, Zeuthen, Germany, Oct 23, 2017. KMPB Conference at DESY. https://indico.desy.de/getFile.py/access?contribId=3&resId=0&materialId=slides&confId=18291
  18. 18.
    Broadhurst, D., Mellit, A.: Perturbative quantum field theory informs algebraic geometry. In: Loops and Legs in Quantum Field Theory. PoS (LL2016) 079 (2016). https://pos.sissa.it/archive/conferences/260/079/LL2016_079.pdf
  19. 19.
    Glasser, M.L., Guttmann, A.J.: Lattice Green function (at \(0\)) for the \(4\)D hypercubic lattice. J. Phys. A 27(21), 7011–7014 (1994)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Glasser, M.L., Montaldi, E.: Staircase polygons and recurrent lattice walks. Phys. Rev. E 48, R2339–R2342 (1993)CrossRefGoogle Scholar
  21. 21.
    Guttmann, A.J.: Lattice Green functions and Calabi–Yau differential equations. J. Phys. A: Math. Theor. 42, 232001 (2009)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Joyce, G.S.: Singular behaviour of the lattice Green function for the \(d\)-dimensional hypercubic lattice. J. Phys. A 36(4), 911–921 (2003)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Joyce, G.S., Zucker, I.J.: On the evaluation of generalized Watson integrals. Proc. Am. Math. Soc. 133(1), 71–81 (2005)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Laporta, S.: Analytical expressions of three- and four-loop sunrise Feynman integrals and four-dimensional lattice integrals. Int. J. Mod. Phys. A 23(31), 5007–5020 (2008). arXiv:0803.1007v4 [hep-ph]MathSciNetCrossRefGoogle Scholar
  25. 25.
    Laporta, S.: High-precision calculation of the 4-loop contribution to the electron \(g-2\) in QED. Phys. Lett. B 772(Supplement C), 232–238 (2017). arXiv:1704.06996 [hep-th]
  26. 26.
    Meijer, C.S.: On the \({G}\)-function. II. Proc. Kon. Ned. Akad. v. Wetensch. 49, 344–356 (1946)zbMATHGoogle Scholar
  27. 27.
    Nielsen, N.: Handbuch der Theorie der Gammafunktion. Teubner, Leipzig (1906)zbMATHGoogle Scholar
  28. 28.
    Rogers, M., Wan, J.G., Zucker, I.J.: Moments of elliptic integrals and critical \({L}\)-values. Ramanujan J. 37(1), 113–130 (2015). arXiv:1303.2259v2 [math.NT]MathSciNetCrossRefGoogle Scholar
  29. 29.
    Rogers, M.D.: New \(_5F_4\) hypergeometric transformations, three-variable Mahler measures, and formulas for \(1/\pi \). Ramanujan J. 18(3), 327–340 (2009). arXiv:0704.2438v4 [math.NT]MathSciNetCrossRefGoogle Scholar
  30. 30.
    Samart, D.: Feynman integrals and critical modular \(L\)-values. Commun. Number Theory Phys. 10(1), 133–156 (2016). arXiv:1511.07947v2 [math.NT]MathSciNetCrossRefGoogle Scholar
  31. 31.
    Slater, Lucy Joan: Generalized Hypergeometric Functions. Cambridge University Press, Cambridge (1966)zbMATHGoogle Scholar
  32. 32.
    Stein, E.M., Shakarchi, R.: Complex Analysis. Princeton Lectures in Analysis, vol. II. Princeton University Press, Princeton, NJ (2003)Google Scholar
  33. 33.
    Vanhove, P.: The physics and the mixed Hodge structure of Feynman integrals. In: String-Math 2013, Proceedings of Symposia in Pure Mathematics, vol 88, pp. 161–194. American Mathematical Society, Providence, RI, (2014). arXiv:1401.6438 [hep-th]
  34. 34.
    Wan, J.G.: Moments of products of elliptic integrals. Adv. Appl. Math. 48, 121–141 (2012)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Watson, G.N.: Three triple integrals. Q. J. Math. 10, 266–276 (1939)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Watson, G.N.: A Treatise on the Theory of Bessel Functions, 2nd edn. Cambridge University Press, Cambridge (1944)zbMATHGoogle Scholar
  37. 37.
    Zhou, Y.: Kontsevich-Zagier integrals for automorphic Green’s functions. I. Ramanujan J. 38(2), 227–329 (2015). arXiv:1312.6352v4 [math.CA]
  38. 38.
    Zhou, Y.: Hilbert transforms and sum rules of Bessel moments. Ramanujan J. (2017).  https://doi.org/10.1007/s11139-017-9945-y
  39. 39.
    Zhou, Y.: Wick rotations, Eichler integrals, and multi-loop Feynman diagrams. Comm. Number Theory Phys. 12(1), 127–192 (2018). arXiv:1706.08308 [math.NT]
  40. 40.
    Zhou, Y.: Wrońskian factorizations and Broadhurst–Mellit determinant formulae. Comm. Number Theory Phys. 12(2), 355–407 (2018). arXiv:1711.01829 [math.CA]
  41. 41.
    Zucker, I.J.: 70\(+\) Years of the Watson integrals. J. Stat. Phys. 145, 591–612 (2011)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Zudilin, W.: Very well-poised hypergeometric series and multiple integrals. Russ. Math. Surv., 57, 824–826 (2002). ==В. В. Зудилин. Совершенно  уравновешенные  гипергеометрические  ряды  и  кратные  интегралы.  Успехи  матем.  наук, 57(4), 177–178 (2002)Google Scholar
  43. 43.
    Zudilin, W.: Arithmetic of linear forms involving odd zeta values. J. Théor. Nombres Bordeaux 16(1), 251–291 (2004)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Program in Applied and Computational Mathematics (PACM)Princeton UniversityPrincetonUSA
  2. 2.Academy of Advanced Interdisciplinary Studies (AAIS)Peking UniversityBeijingPeople’s Republic of China

Personalised recommendations